MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) had a trailing haptic which was almost completely cutoff.The iol was fully inserted into the patient¿s right eye.The iol was then removed.A backup lens of the same model and diopter was used to complete the procedure.There were no patient injuries such as capsule tear, incision enlargement or vitrectomy.No prescribed medications to prevent permanent impairment.The patient is doing well.No further information was provided.
 
Additional Manufacturer Narrative
Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 16, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: partial return as no lens was received.The device was inspected under magnification.The complaint device was received with the plunger rod fully advanced.Viscoelastic residue could be observed distributed through the length of the cartridge.The lens module was inspected and presented with no damage or viscoelastic residue.The handpiece assembly was inspected and no issues were identified.The plunger rod was inspected and no issues were identified.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19178092
Report Number3012236936-2024-01216
Device Sequence Number20641038
Product Code MJP
UDI-Device Identifier05050474747609
UDI-Public(01)05050474747609(17)240713
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Model NumberDIU300
Device Catalogue NumberDIU300U140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight60 KG